Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS Memphis, TN

April 7, 2006DeSoto County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 7, 2006, 8:12 AM CDT for DeSoto County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 8:12 AM CDT (13:12 UTC)
Expired
Apr 7, 2006, 8:41 AM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County DeSoto County, MS

The radar

The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:06 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 7, 4:06 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
406 AM CDT FRI APR 7 2006

.SHORT TERM...

...DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
FORECAST FOR THE MID-SOUTH TODAY AND TONIGHT...

A LOOK AT THE CURRENT CONDITIONS ACROSS THE MID-SOUTH SHOWS
WEAKENING THUNDERSTORMS MOVING THROUGH NORTHWEST TN AHEAD OF A
SHORT WAVE ROTATING AROUND A STRONG UPPER LOW OVER NE. SOUTHWEST
SURFACE WINDS ARE FEEDING WARM AND MOIST AIR INTO THE AREA. DEW
POINTS IN THE LOWER AND MID 60S ARE ADVECTING INTO THE MID-SOUTH.

LATEST MODELS CONTINUE TO INDICATE A SERIOUS SEVERE WEATHER
OUTBREAK ACROSS THE MID-SOUTH TODAY...MOST LIKELY BEGINNING THIS
AFTERNOON...INTO TONIGHT. THE STORM PREDICTION CENTER HAS PLACED
WEST TN ALONG AND SOUTH OF INTERSTATE 40 AND ALL OF NORTH MS IN A
HIGH RISK. MODERATE TO SLIGHT RISK AREAS EXTEND AROUND THE HIGH
RISK AREA.

THE UPPER LOW OVER NE WILL MOVE SOUTHEASTWARD INTO NORTHEAST OK BY
00Z. MEANWHILE...A DRY LINE FROM CENTRAL MO TO EASTERN OK WILL
MOVE TO SOUTHEASTERN MO INTO EASTERN AR BY 00Z. A SURGE OF DRY AIR
AT THE MID AND UPPER LEVELS WILL OVERSPREAD THE MID-SOUTH THIS
MORNING. AS A RESULT...SKIES WILL BECOME PARTLY CLOUDY ALLOWING
FOR SOME SUNSHINE AS MIXING OCCURS. THIS WILL BOOST TEMPERATURES INTO
THE LOWER AND MID 80S. AN EXPLOSIVE DEVELOPMENT OF SEVERE
THUNDERSTORMS...IN THE FORM OF DISCREET SUPERCELLS IS EXPECTED
THIS AFTERNOON. STRONG TORNADOES CAN BE EXPECTED...ESPECIALLY IN
THE HIGH RISK AREA...BUT CAN NOT BE RULED OUT ANYWHERE ACROSS THE
MID-SOUTH. VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE
POSSIBLE ACROSS THE ENTIRE MID-SOUTH. FORECAST SEVERE WEATHER
PARAMETERS ARE VERY IMPRESSIVE ACROSS THE MID-SOUTH. ACROSS MUCH
OF THE AREA...SBCAPES ARE FORECAST BETWEEN 2500 AND 3700 J/KG...
LIFTED INDICES ARE MINUS 6...0-1 KM HELICITY 150 TO 200
M2/S2...0-3 KM HELICITY 350 M2/S2...ENERGY-HELICITY INDICES
BETWEEN 2 AND 3...SIGNIFICANT TORNADO PARAMETER OF 7 TO 8...0-6 KM
BULK SHEAR VALUES OF 70 TO 75 KTS...AND MIXED LAYER LIFTED
CONDENSATION LEVELS OF LESS THAN 2000 FT. ALSO...THE MID-SOUTH
BECOMES IN THE RIGHT REAR QUADRANT OF A 100 KNOT JET AT 250 MB
THIS AFTERNOON WITH A 75 KNOT JET AT 500 MB.

MESOSCALE BOUNDARIES WILL PLAY A BIG PART IN WHERE THE MAIN
TORNADO THREAT DEVELOPS...WHICH IS STILL DIFFICULT TO DETERMINE AT
THIS TIME. THIS MORNINGS WEAKENING THUNDERSTORMS MAY HELP TO LAY A
BOUNDARY ACROSS THE AREA. IN ADDITION...A SURFACE LOW IS FORECAST
TO MOVE INTO THE MID-SOUTH BY THIS EVENING. BACKING OF THE WINDS
AHEAD OF THIS LOW WILL HELP TO INCREASE THE LOW LEVEL HELICITY.
MODELS HAVE BEEN PERSISTENT IN THAT THE MOST SIGNIFICANT TORNADO
THREAT WILL OCCUR FROM SOUTHWEST TN ACROSS EAST-CENTRAL AR INTO
NORTH MS...BUT ATTM THE ENTIRE MID-SOUTH IS UNDER A SERIOUS
THREAT.

THE SUPERCELLS ARE GRADUALLY FORECAST TO EVOLVE INTO A SQUALL LINE
THIS EVENING...MOST LIKELY FROM SOUTHWEST TN INTO NORTH MS. THE
LINE WILL GRADUALLY MOVE SOUTHEAST OF THE MID-SOUTH AFTER MIDNIGHT
AND WEAKEN.

MUCH COOLER AND DRY AIR WILL SPREAD INTO THE MID-SOUTH OVER THE
WEEKEND AS HIGH PRESSURE TO THE NORTH TAKES CONTROL OF OUR
WEATHER. IN FACT...TEMPERATURES MAY DIP TO NEAR FREEZING ACROSS
PARTS OF WEST TN SUNDAY MORNING...SOMETHING TO WATCH IN LATER
FORECASTS. CYCLONIC CURVATURE AT 850 MB WILL KEEP SKIES CLOUDY FOR
MUCH OF THE MID-SOUTH SATURDAY...WITH CLEARING SATURDAY NIGHT.

.LONG TERM...
(MONDAY THROUGH THURSDAY)

MODELS IN DECENT AGREEMENT WITH SYNOPTIC PATTERN ACROSS NORTH
AMERICA FEATURING A RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
UNITED STATES AND A TROUGH ACROSS THE PACIFIC COAST. THE MID SOUTH
WILL REMAIN IN THE WARM SECTOR THROUGH THE PERIOD AS A SERIES OF
LOW PRESSURE SYSTEMS MOVE ALONG A SLOW MOVING FRONT ACROSS THE
CENTRAL PLAINS/UPPER MIDWEST. AS A RESULT...THINK THAT
PRECIPITATION CHANCES WILL REMAIN ISOLATED AND DIURNALLY DRIVEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82  53  60  42 /  60  60  10   0
MKL  81  52  58  32 /  60  70  20   0
JBR  81  49  58  38 /  50  40  10   0
TUP  83  58  64  38 /  60  80  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SHORT TERM...JCL
LONG TERM...CJC
Hazardous weather outlook, Apr 7, 6:40 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
640 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK IS
FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT. THE
BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE
WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST
TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS
ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE.
THE MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY
ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF
NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES UPWARD
ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET SUPERCELL
THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH. TORNADOES...VERY
LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE ALL POSSIBLE
ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS THROUGHOUT THE
ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG TORNADOES...
ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS
BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW TEMPERATURES MAY DIP TO NEAR FREEZING SUNDAY MORNING ACROSS
THAT PART OF WEST TENNESSEE ALONG AND EAST OF A LINE FROM MARTIN
TO JACKSON TO SELMER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
OFFICIALS...AND LOCAL LAW ENFORCEMENT IS LIKELY THIS AFTERNOON
INTO TONIGHT.

JCL

In the hours before

Special weather statement, Apr 7, 5:06 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
506 AM CDT FRI APR 7 2006

...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT...

THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF
SEVERE WEATHER. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A
LINE FROM HARRISBURG ARKANSAS TO DYERSBURG TENNESSEE TO HUNTINGDON
TENNESSEE.

ELSEWHERE...A SLIGHT RISK AREA EXTENDS FROM PART OF NORTHEAST
ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO THE EXTREME NORTHERN
COUNTIES OF WEST TENNESSEE. THE SLIGHT RISK AREA INCLUDES THE
CITIES OF JONESBORO ARKANSAS...KENNETT MISSOURI...AND PARIS
TENNESSEE.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES
UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET
SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH.
TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE
ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS
THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG
TORNADOES...ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS BY
LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

JCL
Special weather statement, Apr 7, 6:45 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
645 AM CDT FRI APR 7 2006

...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT...

THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE
WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST
TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS
ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE. THE
MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY
ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF
NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES
UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET
SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH.
TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE
ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS
THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG
TORNADOES...ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS
BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:32 AM CDTSevere Thunderstorm WarningMEGShelby28 min
Apr 7, 8:48 AM CDTSevere Thunderstorm WarningMEGFayette32 min
Apr 7, 9:09 AM CDTSevere Thunderstorm WarningMEGHaywood, Tipton36 min
Apr 7, 9:38 AM CDTSevere Thunderstorm WarningMEGCrockett, Madison21 min
Apr 7, 9:49 AM CDTSevere Thunderstorm WarningMEGGibson26 min
Apr 7, 9:57 AM CDTSevere Thunderstorm WarningMEGCarroll36 min
Apr 7, 10:25 AM CDTSevere Thunderstorm WarningMEGHenry, Weakley40 min
Apr 7, 10:28 AM CDTSevere Thunderstorm WarningMEGHaywood, Tipton34 min
Apr 7, 10:52 AM CDTSevere Thunderstorm WarningMEGCrockett23 min
Apr 7, 11:06 AM CDTSevere Thunderstorm WarningMEGGibson24 min
Apr 7, 11:19 AM CDTSevere Thunderstorm WarningMEGShelby41 min
Apr 7, 11:28 AM CDTSevere Thunderstorm WarningMEGWeakley32 min
Apr 7, 11:42 AM CDTSevere Thunderstorm WarningMEGFayette48 min
Apr 7, 11:42 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry48 min
Apr 7, 11:45 AM CDTTornado WarningMEGShelby19 min
Apr 7, 11:53 AM CDTTornado WarningMEGFayette37 min
Apr 7, 11:59 AM CDTSevere Thunderstorm WarningMEGHaywood, Tipton31 min
Apr 7, 12:00 PM CDTTornado WarningMEGCarroll, Henry30 min
Apr 7, 12:15 PM CDTTornado WarningMEGHardeman45 min
Apr 7, 12:20 PM CDTSevere Thunderstorm WarningMEGCrockett25 min
Apr 7, 12:28 PM CDTTornado WarningMEGFayette11 min
Apr 7, 12:29 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry31 min
Apr 7, 12:31 PM CDTSevere Thunderstorm WarningMEGHaywood14 min
Apr 7, 12:36 PM CDTSevere Thunderstorm WarningMEGGibson24 min
Apr 7, 12:40 PM CDTTornado WarningMEGCarroll19 min
Apr 7, 12:49 PM CDTTornado WarningMEGChester, McNairy50 min
Apr 7, 12:56 PM CDTSevere Thunderstorm WarningMEGWeakley34 min
Apr 7, 1:00 PM CDTTornado WarningMEGHardeman8 min
Apr 7, 1:06 PM CDTSevere Thunderstorm WarningMEGCarroll24 min
Apr 7, 1:15 PM CDTSevere Thunderstorm WarningMEGHenry30 min
Apr 7, 1:19 PM CDTTornado WarningMEGCarroll, Henderson26 min
Apr 7, 1:28 PM CDTTornado WarningMEGDecatur, Hardin32 min
Apr 7, 1:58 PM CDTTornado WarningMEGDecatur12 min
Apr 7, 2:48 PM CDTSevere Thunderstorm WarningMEGMadison27 min
Apr 7, 3:04 PM CDTSevere Thunderstorm WarningMEGHenderson41 min
Apr 7, 3:14 PM CDTTornado WarningMEGHenderson35 min
Apr 7, 3:24 PM CDTTornado WarningMEGDecatur35 min
Apr 7, 3:45 PM CDTSevere Thunderstorm WarningMEGCarroll15 min
Apr 7, 4:19 PM CDTSevere Thunderstorm WarningMEGHardin26 min
Apr 7, 4:44 PM CDTSevere Thunderstorm WarningMEGHardin31 min
Apr 7, 6:03 PM CDTSevere Thunderstorm WarningMEGHardeman27 min
Apr 7, 6:25 PM CDTSevere Thunderstorm WarningMEGFayette35 min
Apr 7, 6:39 PM CDTSevere Thunderstorm WarningMEGHardeman36 min
Apr 7, 6:41 PM CDTSevere Thunderstorm WarningMEGChester34 min
Apr 7, 7:59 AM CDTSevere Thunderstorm WarningMEGTunica24 min
Apr 7, 11:04 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica41 min
Apr 7, 4:01 PM CDTSevere Thunderstorm WarningMEGTallahatchie29 min
Apr 7, 4:02 PM CDTSevere Thunderstorm WarningMEGLafayette43 min
Apr 7, 4:12 PM CDTTornado WarningMEGLafayette, Union33 min
Apr 7, 4:23 PM CDTTornado WarningMEGMarshall12 min
Apr 7, 4:25 PM CDTSevere Thunderstorm WarningMEGYalobusha35 min
Apr 7, 4:30 PM CDTSevere Thunderstorm WarningMEGPontotoc45 min
Apr 7, 4:37 PM CDTSevere Thunderstorm WarningMEGTippah38 min
Apr 7, 4:37 PM CDTTornado WarningMEGTallahatchie38 min
Apr 7, 4:43 PM CDTSevere Thunderstorm WarningMEGUnion47 min
Apr 7, 4:45 PM CDTSevere Thunderstorm WarningMEGLafayette45 min
Apr 7, 4:46 PM CDTTornado WarningMEGPontotoc29 min
Apr 7, 4:49 PM CDTTornado WarningMEGUnion41 min
Apr 7, 4:53 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo52 min
Apr 7, 4:58 PM CDTSevere Thunderstorm WarningMEGYalobusha17 min
Apr 7, 5:04 PM CDTSevere Thunderstorm WarningMEGCalhoun26 min
Apr 7, 5:07 PM CDTTornado WarningMEGQuitman23 min
Apr 7, 5:08 PM CDTTornado WarningMEGPrentiss52 min
Apr 7, 5:09 PM CDTTornado WarningMEGTishomingo36 min
Apr 7, 5:11 PM CDTTornado WarningMEGLee34 min
Apr 7, 5:13 PM CDTTornado WarningMEGPanola35 min
Apr 7, 5:14 PM CDTTornado WarningMEGPontotoc16 min
Apr 7, 5:18 PM CDTTornado WarningMEGCalhoun, Lafayette27 min
Apr 7, 5:26 PM CDTSevere Thunderstorm WarningMEGCoahoma19 min
Apr 7, 5:27 PM CDTTornado WarningMEGPontotoc48 min
Apr 7, 5:28 PM CDTSevere Thunderstorm WarningMEGMarshall32 min
Apr 7, 5:33 PM CDTTornado WarningMEGItawamba42 min
Apr 7, 5:40 PM CDTTornado WarningMEGBenton, Marshall35 min
Apr 7, 5:41 PM CDTTornado WarningMEGTishomingo49 min
Apr 7, 5:46 PM CDTTornado WarningMEGCalhoun44 min
Apr 7, 6:00 PM CDTTornado WarningMEGLee, Union30 min
Apr 7, 6:04 PM CDTSevere Thunderstorm WarningMEGMarshall26 min
Apr 7, 6:17 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman28 min
Apr 7, 6:18 PM CDTTornado WarningMEGChickasaw42 min
Apr 7, 6:21 PM CDTSevere Thunderstorm WarningMEGUnion24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.